Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 40, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 10, 2011, 1:07 AM CDT for Sac County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2011, 1:07 AM CDT (06:07 UTC)
- Expired
- Apr 10, 2011, 1:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Sac County, IA
The radar
The Des Moines radar (KDMX), 150 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3327 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 19.0
The text
As transmitted, in the capitals the NWS used until 2016.
989
WUUS53 KDMX 100607
SVRDMX
IAC161-100645-
/O.NEW.KDMX.SV.W.0040.110410T0607Z-110410T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
107 AM CDT SUN APR 10 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SAC COUNTY IN WEST CENTRAL IOWA...
* UNTIL 145 AM CDT
* AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR IDA GROVE...OR 23 MILES SOUTHWEST OF STORM
LAKE...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
SAC CITY...SCHALLER...EARLY AND NEMAHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
&&
LAT...LON 4257 9534 4257 9493 4256 9492 4244 9491
4230 9532 4247 9533 4247 9538 4248 9539
4253 9540
TIME...MOT...LOC 0607Z 237DEG 44KT 4239 9540
WIND...HAIL <50MPH 1.00IN
$$
BEERENDS2 follow-up statements
745
WWUS53 KDMX 100614
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
114 AM CDT SUN APR 10 2011
IAC161-100645-
/O.CON.KDMX.SV.W.0040.000000T0000Z-110410T0645Z/
SAC IA-
114 AM CDT SUN APR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN SAC
COUNTY UNTIL 145 AM CDT...
AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHEAST OF GALVA...OR 16 MILES SOUTH OF
STORM LAKE...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
SAC CITY...SCHALLER...EARLY AND NEMAHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4257 9534 4257 9493 4256 9492 4244 9491
4230 9532 4247 9533 4247 9538 4248 9539
4253 9540
TIME...MOT...LOC 0614Z 239DEG 43KT 4245 9529
WIND...HAIL <50MPH 1.00IN
$$
BEERENDS181
WWUS53 KDMX 100644
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
144 AM CDT SUN APR 10 2011
IAC161-100654-
/O.EXP.KDMX.SV.W.0040.000000T0000Z-110410T0645Z/
SAC IA-
144 AM CDT SUN APR 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAC COUNTY WILL
EXPIRE AT 145 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4257 9534 4257 9493 4256 9492 4244 9491
4230 9532 4247 9533 4247 9538 4248 9539
4253 9540
TIME...MOT...LOC 0644Z 239DEG 43KT 4263 9487
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:30 AM CDT, 37 minutes earlier.
Area forecast discussion, Apr 10, 12:30 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1230 AM CDT SUN APR 10 2011 ...SEVERE WEATHER LIKELY SUNDAY OVER PORTIONS OF CENTRAL IOWA... .SHORT TERM /TONIGHT/... CONCERNS REMAIN SEVERE WEATHER. MODELS CONTINUE TO FOCUS DEVELOPMENT WEST NORTHWEST THIS EVENING WITH INTENSIFICATION EXPECTED DURING THE EVENING HOURS. WARM FRONT SHOULD LIFT TO NEAR US 20 OVER THE NEXT FEW HOURS. EXPECTING SFC MOISTURE CONVERGENCE OVER EASTERN NEBRASKA/WESTERN IA TO ACT AS INITIATION ZONE AND ALSO AS AREA WHICH SHOULD INTENSIFY AS EVENING CONTINUES. DISCRETE SUPERCELLS SHOULD CONGEAL INTO AN AREA OF SUPERCELLS/STORMS ALONG THE WARM FRONTAL BOUNDARY. CORFIDI VECTORS SUGGEST AN EAST/SOUTHEAST PROGRESSION ALONG THE BOUNDARY THROUGH THE NIGHT. WITH SFC HELICITY REMAINING FAVORABLE ALONG THE BOUNDARY AND DYNAMICS STRONG...STORMS SHOULD HAVE LITTLE TROUBLE BEING MAINTAINED OVERNIGHT....ESPECIALLY NORTH. LOWS WILL REMAIN RATHER WARM IN THE MID 60S SOUTH AND MID TO UPPER 50S NORTH...CLOSER TO THE WET BULB TEMPS THERE. WINDS OVERNIGHT WILL REMAIN BRISK WITH SOUTH WINDS AT 15 TO 25 GUSTS TO 30 MPH OR HIGHER AT TIMES. .LONG TERM /SUNDAY THROUGH SATURDAY/...MAIN FORECAST CONCERN IS WITH STRONG TROUGH AND SURFACE LOW PRESSURE SYSTEM TO PUNCH ACROSS THE STATE ON SUNDAY. MODELS IN DECENT AGREEMENT WITH TIMING OF SURFACE LOW AND COLD FRONT TOMORROW. LEANED TOWARD A BLEND OF GFS/SREF TOMORROW INTO MONDAY...THEN MAINLY ECMWF/GFS TUESDAY THROUGH THE END OF THE WEEK. SUNDAY...MODELS ARE MUCH QUICKER IN PUSHING DRY LINE EAST AND PUTTING MUCH OF THE FORECAST AREA IN THE DRY SLOT SUNDAY. INSTABILITY INCREASES ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA AND STORMS LOOK TO QUICKLY DEVELOP PAST 18Z. HAVE HIGHEST POPS ACROSS THE EAST TO NORTHEAST WHERE THE LATEST DAY 2 MODERATE RISK IS LOCATED. FAIRLY SHARP GRADIENT WITH POPS TOMORROW AS WITH THE DRY SLOT PUNCHING IN AHEAD OF THE COLD FRONT. FROPA LOOKS TO BE LATE AFTERNOON TO EARLY EVENING AND WINDS BEHIND FRONT ARE LIKELY TO BE STRONG. VERY TIGHT PRESSURE GRADIENT AND GOOD PUNCH OF POTENTIAL VORTICITY ADVECTION DIRECTLY BEHIND THE FRONT AND SO INCREASED WINDS DURING THE AFTERNOON AND EVENING HOURS SUNDAY TO REFLECT THIS TREND. COULD SEE SOME GUSTS TO NEAR 45-50KTS SUNDAY AFTERNOON WITH AT 850MB RANGING CLOSE TO 60KTS. MONDAY...ANOTHER STRONG WINDY DAY IS FORECAST WITH WINDS ATOP THE MIXED LAYER AROUND 30-40KTS AND LIKELY WILL MIX DOWN THROUGH THE AFTERNOON HOURS BEFORE DECOUPLING BY 23Z OR SO. KEPT WITH THE LIGHT RAIN IN THE CAA REGIME OVERNIGHT SUNDAY INTO MONDAY MORNING ACROSS NORTHERN IOWA...WHERE SOME LOW LEVEL MOISTURE RETURNS ALONG WITH SOME SOME WEAK LIFT. TUESDAY INTO WEDNESDAY...SURFACE HIGH PRESSURE BUILDS INTO THE REGION ON TUESDAY AND PROVIDES A DRY AND MILD DAY FOR TUESDAY. A WEAK UPPER LEVEL SHORTWAVE RIDES UP ALONG THE RIDGE DURING THE DAY WEDNESDAY AND PROVIDES A DECENT SHOT OF POPS ACROSS THE NORTH WEDNESDAY AFTERNOON INTO THE EVENING. NOT IMPRESSED WITH ANY SEVERE WEATHER PARAMETERS...BUT THERE IS AT LEAST SOME WEAK ELEVATED INSTABILITY WITH THIS SYSTEM AND MENTIONED THUNDER WEDNESDAY NIGHT. THURSDAY INTO SATURDAY...LATEST GFS/ECMWF ARE IN DECENT AGREEMENT WITH STRONG CLOSE UPPER LOW LATE THURSDAY INTO FRIDAY. ECMWF IS FURTHER SOUTH THAN GFS BUT ARE IN FAIR AGREEMENT FOR BEING DAY 7. HAVE MENTION OF SLIGHT POPS FRIDAY NIGHT INTO SATURDAY ON THE BACKSIDE OF THIS NEXT UPPER LOW LATE IN THE WEEK. && .AVIATION 10/06Z... KFOD AND KMCW ARE STILL UNDER THE GUN FOR THUNDERSTORMS THROUGH 09Z WITH HAIL BEING THE THREAT. A DRYLINE/COLD FRONT WILL ADVANCE ACROSS CENTRAL IOWA THROUGH AFT 12Z THROUGH ABOUT 20Z. STILL LOTS OF SHEAR OVER THE TAF LOCATIONS AND GOOD FORCING WITH THE FRONTAL BOUNDARY SO I STILL EXPECT STORMS TO FIRE DURING THE LATE MORNING THROUGH AFTERNOON AND ANY STORMS THAT DEVELOP IN THIS ENVIRONMENT WILL QUICKLY GO SEVERE...AND PROBABLY TORNADIC BUT THE BEST CHANCE FOR THE SEVERE STORMS SHOULD EXIST MAINLY OVER KMCW...KALO AND KOTM THROUGH ROUGHLY 20Z. STRONG WIND WILL DEVELOP OVER THE TAF LOCATIONS ON SUNDAY AFTERNOON WITH GUSTS OVER 30KTS. MVFR CIGS MAY MOVE IN AFT 00Z AS MOISTURE AROUND 900 MB INCREASES AFT 03Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...KLP AVIATION...FAB
Hazardous weather outlook, Apr 9, 11:25 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1125 PM CDT SAT APR 9 2011 IAZ004>007-015>017-023>028-110430- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 1125 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY NORTH OF HIGHWAY 20. .DAY ONE...REST OF TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTHERN IOWA THROUGH MUCH OF THE OVERNIGHT HOURS. A MODERATE RISK OF SEVERE WEATHER EXISTS IN NORTHERN IOWA DURING THIS TIME. THE POTENTIAL FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL STILL EXIST. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE ON SUNDAY AFTERNOON...ESPECIALLY ALONG AND EAST OF INTERSTATE 35. THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE PASSAGE OF THE DRY LINE DURING THE MID TO LATE AFTERNOON HOURS. AT THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON THROUGH EARLY EVENING. STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THROUGH LATE TONIGHT AND AGAIN SUNDAY AFTERNOON. IAZ039-050-062-075-086-097-110430- BLACK HAWK-TAMA-POWESHIEK-MAHASKA-WAPELLO-DAVIS- 1125 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF CENTRAL IOWA MAINLY EAST OF INTERSTATE 35. .DAY ONE...TONIGHT RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE ON SUNDAY AFTERNOON...ESPECIALLY ALONG AND EAST OF INTERSTATE 35. THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE PASSAGE OF THE DRY LINE DURING THE MID TO LATE AFTERNOON HOURS. AT THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON THROUGH EARLY EVENING. STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED SUNDAY AFTERNOON. IAZ033>038-044>049-057>061-070>074-081>085-092>096-110430- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR- MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE- 1125 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 20. .DAY ONE...REST OF TONIGHT RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE ON SUNDAY AFTERNOON...ESPECIALLY ALONG AND EAST OF INTERSTATE 35. THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE PASSAGE OF THE DRY LINE DURING THE MID TO LATE AFTERNOON HOURS. AT THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON THROUGH EARLY EVENING. STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED SUNDAY AFTERNOON. FAB
In the hours before
Local storm report, Apr 10, 12:13 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1213 AM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL 1 ESE LONE ROCK 43.21N 94.31W
04/10/2011 E1.00 INCH KOSSUTH IA TRAINED SPOTTER
&&
RHATTEBELocal storm report, Apr 10, 12:22 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1222 AM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM HAIL BANCROFT 43.29N 94.22W
04/10/2011 E1.00 INCH KOSSUTH IA LAW ENFORCEMENT
&&
RHATTEBESpecial weather statement, Apr 10, 12:28 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1228 AM CDT SUN APR 10 2011 IAZ033-044-045-100730- SAC-CRAWFORD-CARROLL- INCLUDING THE CITIES OF...SAC CITY...DENISON...CARROLL 1228 AM CDT SUN APR 10 2011 ...MORE THUNDERSTORMS MAY AFFECT THE AREA... THUNDERSTORMS HAVE REDEVELOPED OVER FAR WESTERN IOWA IN WOODBURY AND MONONA COUNTIES. THESE STORMS ARE MOVING NORTHEAST AT 25 MPH AND ARE CAPABLE OF PRODUCING LARGE HAIL AND VERY HEAVY RAINFALL BUT THE TORNADO THREAT HAS PASSED. FAB
Local storm report, Apr 10, 12:30 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1230 AM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL 1 ESE LONE ROCK 43.21N 94.31W
04/10/2011 E2.00 INCH KOSSUTH IA TRAINED SPOTTER
&&
RHATTEBELocal storm report, Apr 10, 12:39 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1239 AM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TORNADO 4 N BODE 42.92N 94.28W
04/09/2011 KOSSUTH IA LAW ENFORCEMENT
TWO HOG CONFINEMENT BUILDINGS DESTROYED.
&&
RHATTEBELocal storm report, Apr 10, 1:06 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
106 AM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TORNADO 2 E RICKETTS 42.13N 95.54W
04/09/2011 CRAWFORD IA EMERGENCY MNGR
POWER LINES DOWN.
0823 PM TORNADO 3 NW WALL LAKE 42.30N 95.13W
04/09/2011 SAC IA STORM CHASER
0825 PM TORNADO 4 NE SCHLESWIG 42.20N 95.38W
04/09/2011 CRAWFORD IA NWS EMPLOYEE
UNCONFIRMED LOCATION OF TORNADO REPORT...SECONDHAND
REPORT
0837 PM TORNADO 4 ENE KIRON 42.22N 95.25W
04/09/2011 SAC IA STORM CHASER
STORM CHASER REPORTS TORNADO ON THE GROUND BY HIGHWAY39
AND FOX AVE. NORTH OF KIRON, IA. TORNADO IS IN RURAL
AREA.
0838 PM TORNADO W ODEBOLT 42.31N 95.26W
04/09/2011 SAC IA TRAINED SPOTTER
LOT OF DEBRIS...POWER OUTAGES
0841 PM HAIL WNW EARLY 42.46N 95.16W
04/09/2011 E1.75 INCH SAC IA TRAINED SPOTTER
0843 PM TORNADO 2 NE ODEBOLT 42.33N 95.23W
04/09/2011 SAC IA TRAINED SPOTTER
0844 PM TORNADO 2 SW EARLY 42.44N 95.18W
04/09/2011 SAC IA STORM CHASER
0848 PM HAIL EARLY 42.46N 95.15W
04/09/2011 E1.25 INCH SAC IA TRAINED SPOTTER
0848 PM TSTM WND DMG EARLY 42.46N 95.15W
04/09/2011 SAC IA FIRE DEPT/RESCUE
MAJOR DAMAGE TO BUILDINGS IN TOWN. COMMERCIAL AND
RESIDENTIAL. LARGE TREES DOWN. TIME ESTIMATED. NO
INJURIES REPORTED IN EARLY AS OF YET.
0848 PM TSTM WND DMG 4 SE SCHALLER 42.45N 95.25W
04/09/2011 SAC IA STORM CHASER
AROUND A DOZEN FOOT DIAMETER TREES DOWN AND/OR UPROOTED
NEAR THE VICINITY OF HIGHWAY 20 AND COUNTY ROAD M43.
MULTIPLE POWER POLES DOWN.
0848 PM HAIL 1 S SCHALLER 42.48N 95.30W
04/09/2011 E1.75 INCH SAC IA TRAINED SPOTTER
TREES AND POWER LINES DOWN
0857 PM TORNADO 6 N ODEBOLT 42.40N 95.25W
04/09/2011 SAC IA PUBLIC
PUBLIC REPORTED A MORTON BUILDING DESTROYED.
0858 PM TORNADO 2 E SCHALLER 42.50N 95.26W
04/09/2011 SAC IA STORM CHASER
LARGE WEDGE TORNADO JUST NORTH OF THE INTERSECTION OF
HIGHWAYS 20 AND 71.
0903 PM TORNADO 7 NW SAC CITY 42.49N 95.09W
04/09/2011 SAC IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS LARGE WEDGE TORNADO ON THE
GROUND.
0903 PM TORNADO 5 NW POMEROY 42.60N 94.75W
04/09/2011 POCAHONTAS IA TRAINED SPOTTER
LARGE TORNADO ON THE GROUND. DAMAGE UNKNOWN.
0905 PM TSTM WND DMG NEMAHA 42.51N 95.09W
04/09/2011 SAC IA AMATEUR RADIO
MAJOR DAMAGE REPORTED IN NEMAHA...POSSIBLY FROM TORNADO.
TIME APPROXIMATE.
0908 PM HAIL 3 W NEMAHA 42.51N 95.15W
04/09/2011 M2.00 INCH SAC IA STORM CHASER
WINDSHIELD BROKEN
0930 PM TSTM WND DMG 5 ENE NEMAHA 42.54N 94.99W
04/09/2011 SAC IA STORM CHASER
POWER LINES DOWN...HOUSE DAMAGED. GAS LEAKING. LIKELY
TORNADO DAMAGE.
0952 PM TORNADO 2 N FONDA 42.61N 94.85W
04/09/2011 POCAHONTAS IA LAW ENFORCEMENT
0955 PM TORNADO VARINA 42.66N 94.90W
04/09/2011 POCAHONTAS IA STORM CHASER
LOCATION APPROXIMATE. NEAR VARINA TOWARD THE
POCAHONTAS/BUENA VISTA COUNTY LINE.
1003 PM HAIL 2 ESE LAURENS 42.83N 94.80W
04/09/2011 E1.00 INCH POCAHONTAS IA TRAINED SPOTTER
1009 PM HAIL 1 NW POCAHONTAS 42.75N 94.68W
04/09/2011 E1.50 INCH POCAHONTAS IA TRAINED SPOTTER
1017 PM TORNADO 5 NNE OTTOSEN 42.97N 94.34W
04/09/2011 KOSSUTH IA FIRE DEPT/RESCUE
AMATEUR RADIO HAD SIMILAR REPORT.
1017 PM TORNADO 1 W POCAHONTAS 42.74N 94.69W
04/09/2011 POCAHONTAS IA STORM CHASER
LARGE WEDGE TORNADO IN PROGRESS.
1035 PM HAIL LAURENS 42.85N 94.85W
04/09/2011 E2.75 INCH POCAHONTAS IA PUBLIC
PUBLIC REPORTED BASEBALL SIZE HAIL AND URBAN FLOODING
1046 PM TORNADO EARLY 42.46N 95.15W
04/09/2011 SAC IA TRAINED SPOTTER
MULTIPLE ROOFS RIPPED OFF HOMES...EXTENSIVE HOUSE
DAMAGE...AND LARGE TREES DOWN
1052 PM TORNADO 1 NE POCAHONTAS 42.75N 94.65W
04/09/2011 POCAHONTAS IA TRAINED SPOTTER
POWER SURGES
1100 PM HAIL 2 SE NORTHWOOD 43.42N 93.18W
04/09/2011 E0.88 INCH WORTH IA TRAINED SPOTTER
1116 PM TORNADO 4 N BODE 42.92N 94.28W
04/09/2011 KOSSUTH IA LAW ENFORCEMENT
TWO HOG CONFINEMENT BUILDINGS DESTROYED.
1122 PM TORNADO 2 N BODE 42.90N 94.29W
04/09/2011 HUMBOLDT IA LAW ENFORCEMENT
1130 PM HAIL S EMMETSBURG 43.11N 94.68W
04/09/2011 E1.00 INCH PALO ALTO IA TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL.
1132 PM HAIL 1 S ALGONA 43.06N 94.23W
04/09/2011 E2.00 INCH KOSSUTH IA STORM CHASER
FUNNEL CLOUD ALSO REPORTED AT THIS LOCATION
1151 PM HAIL 6 N FENTON 43.31N 94.43W
04/09/2011 E0.88 INCH KOSSUTH IA TRAINED SPOTTER
1210 AM HAIL 1 ESE LONE ROCK 43.21N 94.31W
04/10/2011 E2.00 INCH KOSSUTH IA TRAINED SPOTTER
1210 AM HAIL 1 ESE LONE ROCK 43.21N 94.31W
04/10/2011 E1.00 INCH KOSSUTH IA TRAINED SPOTTER
1221 AM HAIL BANCROFT 43.29N 94.22W
04/10/2011 E1.00 INCH KOSSUTH IA LAW ENFORCEMENT
&&
RHATTEBEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:09 PM CDT | Tornado Warning | DMX | Crawford | 51 min |
| Apr 9, 7:58 PM CDT | Tornado Warning | DMX | Sac | 47 min |
| Apr 9, 8:23 PM CDT | Tornado Warning | DMX | Sac | 22 min |
| Apr 9, 8:41 PM CDT | Tornado Warning | DMX | Sac | 34 min |
| Apr 9, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Palo Alto | 33 min |
| Apr 9, 9:11 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Sac | 49 min |
| Apr 9, 9:19 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 26 min |
| Apr 9, 9:48 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 42 min |
| Apr 9, 9:55 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 35 min |
| Apr 9, 10:12 PM CDT | Tornado Warning | DMX | Hancock, Kossuth | 33 min |
| Apr 9, 10:18 PM CDT | Tornado Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 42 min |
| Apr 9, 10:22 PM CDT | Tornado Warning | DMX | Pocahontas | 38 min |
| Apr 9, 10:28 PM CDT | Tornado Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 47 min |
| Apr 9, 10:54 PM CDT | Tornado Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 51 min |
| Apr 9, 10:58 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 25 min |
| Apr 9, 11:11 PM CDT | Tornado Warning | DMX | Kossuth, Palo Alto | 12 min |
| Apr 9, 11:24 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 36 min |
| Apr 9, 11:29 PM CDT | Tornado Warning | DMX | Hancock, Kossuth, Winnebago | 33 min |
| Apr 9, 11:36 PM CDT | Tornado Warning | DMX | Emmet, Palo Alto | 39 min |
| Apr 9, 11:41 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 49 min |
| Apr 9, 11:55 PM CDT | Tornado Warning | DMX | Kossuth, Palo Alto | 35 min |
| Apr 9, 11:58 PM CDT | Severe Thunderstorm Warning | DMX | Winnebago, Worth | 32 min |
| Apr 10, 12:24 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 31 min |
| Apr 10, 12:53 AM CDT | Severe Thunderstorm Warning | DMX | Worth | 22 min |
| Apr 10, 1:38 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 52 min |
| Apr 10, 3:54 AM CDT | Wind Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 33 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.